# SDR CA100715007

- Difficulty date: July 15, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Diamon DA20-C1
- Aircraft time: 4,145 hours
- Engine: Cont IO240B
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Condition: Misoverhauled
- Location: Rudder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING FORWARD RUDDER CABLE REPLACEMENT, SWAGES OF CABLES BEING REMOVED WERE CHECKED BY "NO GO" GAGE.  ONE SWAGE FAILED BY BETWEEN .010 TO .018 GREATER THAN THE "NO GO" GAGE.  REAR CABLE SWAGES WERE CHECKED AT THAT TIME.  ONE OF THE SWAGES WAS FOUND UNDER SWAGED AS WELL.  NO FAILURE OR SLIPPAGE OF THE OVAL SWAGES WAS EVIDENT.  HOWEVER, IT IS THIS SUBMITTERS EXPERIENCE THAT FAILURE WOULD TYPICALLY HAPPEN COMPLETELY (CATASTROPHIC) WITH LITTLE WARNING.  BECAUSE OF THE POSITION OF THE CABLE SWAGES IT IS DIFFICULT TO CHECK THEM BY INSPECTION UNLESS THE FUEL TANK IS REMOVED FOR ACCESS.  THE AIRCRAFT MAINTENANCE MANUAL STRESSES SEVERAL TIMES THAT THIS CABLE SWAGE PROCESS MUST BE ACCOMPLISHED BY EXPERIENCED PERSONNEL.
